MAUDE Adverse Event Report: MICROLINE SURGICAL INC. RENEW MINI ENDOCUT SCISSOR TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL INC. RENEW MINI ENDOCUT SCISSOR TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 3152
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We received an fda medwatch report (mw5091846) on 01/06/2020.The reported incident is a heat shrink failure on a scissor tip.The catalog number listed was 3152r and the lot number 391406.Microline surgical does not use an r in their disposable tip catalog numbers and this lot # is not a microline number.The information of the reporting facility was not provided on the medwatch report.Therefore we cannot contact the reporter for more information or to have the device returned.We believe that the microline surgical scissor tip was reprocessed by another organization prior to this failure.Microline surgical disposable tips are single use devices and should not be reprocessed or reused.The instructions for use (ifu) and label clearly provide this information.As such, we can not be responsible for a failure of a reprocessed device.
 
Event or Problem Description
A third of the protective sheath came off the end of the scissor tip.

Brand Name
RENEW MINI ENDOCUT SCISSOR TIP, DISPOSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
MDR Report Key9560100
Report Number1223422-2020-00004
Device Sequence Number19394581
Product Code GEI
UDI-Device Identifier00811099010012
UDI-Public00811099010012
Combination Product (Y/N)N
PMA/510(K) Number
K962119
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3152
Device Catalogue Number3152
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2020
Initial Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1